MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  SIG TIB CEMSTM TRL 13X30 1.5-3; KNEE INSTRUMENT : TIBIAL STEM TRIALS

DEPUY ORTHOPAEDICS, INC. 1818910  SIG TIB CEMSTM TRL 13X30 1.5-3; KNEE INSTRUMENT : TIBIAL STEM TRIALS
Catalog Number 866501
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During a tka yesterday, the 13x30 cemented stem trial was left in the patient.It was used with a sigma knee.The implant was cemented in place and the wound closed.The retained stem was noted on the x-ray after the patient was out of the or.The doctor has elected to leave the stem trial in the medullary tibial canal.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SIG TIB CEMSTM TRL 13X30 1.5-3
Common Device Name
KNEE INSTRUMENT : TIBIAL STEM TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8358570
Report Number1818910-2019-85403
Device Sequence Number183498
Product Code LXH
UDI-Device Identifier10603295217213
UDI-Public10603295217213
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number866501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR